Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Feb 22, 2023, 2:50 AM CST for 18 counties in Texas. It took effect at Feb 22, 2023, 11:00 AM CST. It was in force for 10 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2023, 2:50 AM CST (08:50 UTC)
- In effect from
- Feb 22, 2023, 11:00 AM CST
- Expired
- Feb 22, 2023, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 11:28 AM CST | NON-TSTM WND GST 58 | 8 Sw Sundown, TX | MESONET STATION 29 SUNDOWN 8SW. |
| Feb 22, 12:39 PM CST | NON-TSTM WND GST 59 | 4 S Levelland, TX | MESONET STATION 6 LEVELLAND 4S. |
| Feb 22, 12:44 PM CST | NON-TSTM WND GST 60 | 6 E Ropesville, TX | MESONET STATION 47 WOLFFORTH 6 MI SW. FIRST SEVERE GUST 58MPH AT 12:31 PM. |
| Feb 22, 1:12 PM CST | NON-TSTM WND GST 61 | New Home, TX | MESONET STATION 100 NEW HOME/LYNN COUNTY. |
| Feb 22, 1:14 PM CST | NON-TSTM WND GST 58 | 6 Ssw Anton, TX | MESONET STATION 30 ANTON 6S. |
| Feb 22, 1:27 PM CST | NON-TSTM WND GST 58 | 2 Nw Reese Center, TX | MESONET STATION 1 LUBBOCK (REESE) 12W. |
| Feb 22, 1:35 PM CST | NON-TSTM WND GST 58 | 2 Ssw Levelland, TX | AWOS KLLN LEVELLAND MUNICIPAL AIRPORT. |
| Feb 22, 1:38 PM CST | NON-TSTM WND GST 60 | 2 Ne Slaton, TX | MESONET STATION SLATON 2NE. |
| Feb 22, 1:42 PM CST | NON-TSTM WND GST 59 | 4 Se Downtown Lubbock, TX | MESONET - LUBBOCK 4SE. |
| Feb 22, 2:06 PM CST | NON-TSTM WND GST 58 | 6 E New Deal, TX | MESONET STATION 6 E OF NEW DEAL. |
| Feb 22, 2:33 PM CST | NON-TSTM WND GST 60 | 1 Se Ralls, TX | MESONET STATION RALLS 1SE. FIRST SEVERE GUST AT 2:21 PM. |
| Feb 22, 3:56 PM CST | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | MEASURED BY THE TTU MESONET. |
| Feb 22, 5:23 PM CST | NON-TSTM WND GST 58 | 1 Ene Morton, TX | WEST TEXAS MESONET REPORT |
| Feb 22, 5:23 PM CST | NON-TSTM WND GST 58 | 1 Ene Morton, TX | WEST TEXAS MESONET REPORT. |
| Feb 22, 6:06 PM CST | NON-TSTM WND GST 58 | 2 Ne Dimmitt, TX | WEST TEXAS MESONET REPORT |
| Feb 22, 6:36 PM CST | NON-TSTM WND GST 58 | 3 N Hart, TX | WEST TEXAS MESONET REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS74 KLUB 220850 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 250 AM CST Wed Feb 22 2023 TXZ021>024-027>031-033>037-039>042-230300- /O.UPG.KLUB.HW.A.0003.230222T1800Z-230223T0600Z/ /O.NEW.KLUB.HW.W.0004.230222T1700Z-230223T0300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 250 AM CST Wed Feb 22 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...The extreme southwest and south central Texas Panhandle, the South Plains, and the western Rolling Plains. * WHEN...From 11 AM this morning to 9 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ025-026-032-038-043-044-230300- /O.UPG.KLUB.HW.A.0003.230222T1800Z-230223T0600Z/ /O.NEW.KLUB.WI.Y.0011.230222T1700Z-230223T0300Z/ Hall-Childress-Cottle-King-Kent-Stonewall- Including the cities of Turkey, Memphis, Childress, Kirkland, Paducah, Cee Vee, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 250 AM CST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Hall, Childress, Cottle, King, Kent and Stonewall Counties. * WHEN...From 11 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
731 WWUS74 KLUB 230303 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 903 PM CST Wed Feb 22 2023 TXZ021>024-027>031-033>037-039>042-230415- /O.EXP.KLUB.HW.W.0004.000000T0000Z-230223T0300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- Including the cities of Farwell, Dickens, Lake Alan Henry, Hart, Matador, Morton, Lubbock, Roaring Springs, Friona, Ralls, Muleshoe, Lockney, Tahoka, Spur, Silverton, Littlefield, Crosbyton, Denver City, Wolfforth, Tulia, Wellman, Plains, Amherst, New Home, Bovina, Brownfield, Slaton, Levelland, Floydada, Sundown, Meadow, Whiteface, Hale Center, Happy, Dimmitt, Post, ODonnell, Plainview, Quitaque, and Olton 903 PM CST Wed Feb 22 2023 ...HIGH WIND WARNING HAS EXPIRED... $$ TXZ025-026-032-038-043-044-230415- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-230223T0300Z/ Hall-Childress-Cottle-King-Kent-Stonewall- Including the cities of Guthrie, Dumont, Childress, Old Glory, Turkey, Cee Vee, Memphis, Paducah, Kirkland, Jayton, and Aspermont 903 PM CST Wed Feb 22 2023 ...WIND ADVISORY HAS EXPIRED... $$ 26
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 21, 10:31 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 21, 10:31 PM CST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1031 PM CST Tue Feb 21 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 248 PM CST Tue Feb 21 2023 Winds have continued to increase through the late morning into the early afternoon across the region as, despite current cloud cover, mid level winds continue mixing to the surface. Though weak, this is also aided by a tightening surface pressure gradient associated with a lee surface trough. An elongated upper low currently over Baja California will deamplify and be kicked northeastward later this evening through the overnight hours by a deeper upper trough currently pushing southward from the Pacific Northwest. A chance for rain continues to exist for later tonight across the FA as the upper trough moves over eastern New Mexico while continuing to bring with it a band of Pacific moisture. Any showers that develop will push through the region rather quickly given the fast steering currents. Though rain showers will be the most predominate precip type, some thunder will be possible as the upper trough moves closer to the FA and the upper levels cool allowing for weak instability, therefore slight chance of thunder has been added to the forecast. Strong winds will also be possible with the showers and thunderstorms as they aid in the mixing of mid level winds. The upper trough will push to our northeast by mid to late morning as the upper low to the west continues to amplify across much of the western CONUS. The H700 gradient will continue to tighten behind the exiting upper trough and ahead of the deeper low. This will result in stronger H700 winds tomorrow on the order of 60 to 70+ knots. Drier air will have worked into the region and will help clear out skies by noon. This will help to transport much of these mid level winds to the surface. While a High Wind Warning is likely for portions of the FA, there is still uncertainty as to which zones will experience high winds as some areas are currently forecasted to be near or barely meet warning criteria. The High Wind Watch will stand as of now as well as the Fire Weather Watch. && .LONG TERM... (Wednesday night through next Monday) Issued at 248 PM CST Tue Feb 21 2023 Strong winds tomorrow evening will diminish after sunset and during the overnight hours as the main jet axis continues to eject northeast towards the Great Lakes. Southwesterly flow will remain aloft Thursday as the next low pressure system slides south along the Pacific Northwest coast and an upper ridge builds in the Caribbean. A backdoor front early Friday morning will bring cooler temperatures to the forecast area with nearly a 15 to 20 degree change in daytime highs from Thursday. Low level southeast winds will bring some low level moisture into West Texas, but a east surface winds will help to precip from reaching the surface due to a shallow dry surface layer. As the surface winds turn towards the southeast Saturday, the chance for light rain increases across the South and Rolling Plains. However, very little accumulation is expected as the moisture remains shallow and below about 750-800mb. Models have continued to trend slightly cooler Saturday with keeping the cooler air mass following the backdoor front in place. A warm up expected towards the end of the week and continuing into early next week. The upper low that was near the coast of the Pacific Northwest has continued to slide south along the coast of Cali through the week and then across the Four Corners Sunday with a chance for some rain and thunderstorms off the Caprock across the eastern half of the forecast area. && .AVIATION... (06Z TAFS) Issued at 1028 PM CST Tue Feb 21 2023 An approaching upper level storm system will bring scattered rain showers and isolated thunderstorms to the area late tonight into early Wednesday morning. Very little precipitation is expected to reach the surface but may cause gustier winds. Extremely windy conditions out of the west are expected for all TAF sites beginning on Wednesday morning. The extreme winds may also cause visby restrictions due to blowing dust. Otherwise, VFR conditions will prevail. && .FIRE WEATHER... Issued at 248 PM CST Tue Feb 21 2023 Elevated to critical fire weather danger is still expected tomorrow afternoon. An upper level system will bring strong 20 foot winds, 30 to 40 mph, to the region tomorrow afternoon. While afternoon RH values will generally be near to above 20 percent, the high winds combined with dry fuels will create elevated to critical fire weather danger. Fire weather concerns may be somewhat mitigated in areas that receive rainfall later tonight. A Fire Weather Watch will continue for tomorrow afternoon and evening. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for TXZ021>044. High Wind Watch from Wednesday afternoon through Wednesday evening for TXZ021>044. && SHORT TERM...51 LONG TERM....11 AVIATION...01
Hazardous weather outlook, Feb 21, 7:03 PM CST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 703 PM CST Tue Feb 21 2023 TXZ021>044-230115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 703 PM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Thunderstorms are possible tonight mainly to the east of a Quitaque to Post line. The strongest storms will be capable of producing strong wind gusts to near 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A High Wind Watch is in effect for all of the South Plains, Rolling Plains, and the far Southern Texas Panhandle for southwest winds of 30-40 mph and gusts up to 65 mph during the afternoon and evening Wednesday. A Fire Weather Watch is in effect for all of the South Plains, Rolling Plains, and the far Southern Texas Panhandle for expected elevated to critical fire weather conditions Wednesday.
In the hours before
Local storm report, Feb 22, 12:43 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1243 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM NON-TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
02/22/2023 M60 MPH BRISCOE TX MESONET
WIND GUST ENHANCED BY APPROACHING SHOWER.
&&
WCILocal storm report, Feb 22, 1:15 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
115 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST 6 NNW IDALOU 33.73N 101.73W
02/22/2023 M58 MPH LUBBOCK TX MESONET
WIND GUST ENHANCED FROM DEPARTING SHOWER.
&&
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:50 AM CST | Wind Advisory | LUB | Childress, Cottle, Hall, Kent, King, Stonewall | 18 hr |
| Feb 22, 2:57 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 17 hr |
Nearby
High Wind Warnings in Texas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.